Missouri, 2004Damaging Wind in Missouri, September 15, 2004
September 15, 2004 · NWS LSX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Sep 15, 2:45 PM CST, 2 hours 50 minutes earlier.
Area forecast discussion, Sep 15, 2:45 PM CST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
345 PM CDT WED SEP 15 2004
.DISCUSSION...
MAIN CONCERNS THIS PKG TO BE MVMT OF CD FNT ACRS RGN THIS EVE/TNGT
AND INFLUENCE OF IVAN ON SYNOP FEATURES MVMT INTO WK END. UA MDLS
INITIALIZED VERY GOOD WITH 500MB TROF OVR NRN PLNS WITH SWLY FLOW
ACRS CTRL AND UPR MIDWEST. THIS WV LIFTS QUICKLY NE INTO GT LKS BY
24H AND FLOW BECMS ZNL ACRS CTRL US. RMNS OF HURCN IVAN MOV INTO
SERN U.S. AND STALLS WITH QSTNRY TROF. MDLS HANDLE DIFFERENTLY BUT
FLOW BECMS NLY ACRS FA OVR WKEND.
AT LWR LVLS 850MB LLJ FM THIS MRNG HAS MOVD NE AND MDLS DO NOT
REESTABLISH TNGT. CD FNT NOW ACRS NW MO WL MOV SE ACRS RGN TNGT AND
SLOWING. RADARS SHWG LN TSRA ALG FNT AND HV INCRSD POPS TO LIKELY
OVR ALL XCPT XTRM NWRN AND SERN ZNS FOR TNGT. WL END PCPN TNGT FM W
AND OUT OF FA BY MIDDAY THU. DRY CONDS TO CONT THRU WKEND AS IVAN
MOVS THRU SERN U.S. WITH STG SUBSIDENCE TO NW OF THAT SYSTEM.
XTNDD TO RMN DRY UNTIL WED WHEN NXT FROPA XPCTD SO WL INTRO CHC POPS
FOR WED AND WED NGT. TEMPS TO BE AT OR SLGTLY ABV NRML FOR PD.
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
WDB
Hazardous weather outlook, Sep 15, 2:09 PM CST, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
309 PM CDT WED SEP 15 2004
ILZ058>060-064-065-095>102-MOZ018-019-026-027-034>036-041-042-
047>052-059>065-072-073-161100-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-COLE-
CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-JEFFERSON-JERSEY IL-
KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON IL-MARION-MONITEAU-MONROE-
MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-SHELBY-
ST CHARLES-ST CLAIR IL-ST LOUIS-ST LOUIS CITY-WARREN-WASHINGTON-
309 PM CDT WED SEP 15 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST...CENTRAL
AND EAST CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND PARTS OF
SOUTH CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING.
THUNDERSTORMS ARE EXPECTED TO DEVELOP AS THE ATMOSPHERE BECOMES
UNSTABLE AHEAD OF A COLD FRONT THAT WILL MOVE ACROSS THE REGION
TONIGHT. A FEW OF THESE STORMS MAY BECOME SEVERE...CAPABLE OF
PRODUCING DAMAGING WIND GUSTS IN EXCESS OF 60 MPH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY
THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS THE AREA ON
WEDNESDAY.
.SPOTTER ACTIVATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.
ILZ069-070-074-079-MOZ074-075-084-085-099-161100-
CLINTON IL-IRON-MADISON-MARION IL-RANDOLPH IL-REYNOLDS-ST FRANCOIS-
STE GENEVIEVE-WASHINGTON IL-
309 PM CDT WED SEP 15 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MISSOURI AS
WELL AS PARTS OF SOUTH CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION
FROM THIS EVENING INTO TONIGHT AHEAD OF A COLD FRONT THAT
WILL MOVE INTO THE AREA LATE TONIGHT. NO ORGANIZED OR WIDESPREAD
SEVERE WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY
THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS THE AREA ON WEDNESDAY.
.SPOTTER ACTIVATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
JPK
Thunderstorm Wind, Ralls
- When
- September 15, 5:35 PM CST
- Where
- Ralls County, 10 mi SW of New London
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.483, -91.533
The County Sheriff reported a tractor trailer overturned on Highway 19 southwest of Perry.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hurricane in Florida, September 15 to 16, 20046 deaths · 16 injured · $90 million · 18 events
- Tornado in Florida, September 15, 20044 deaths · 5 injured · $2.5 million · F2 · 1 event
- Tornado in Florida, September 15, 20041 death · 7 injured · $5.0 million · F1 · 1 event
- Tornadoes in Florida, September 15, 20041 death · 1 injured · $2.5 million · F1 · 2 events
- Tornado in Florida, September 15, 20043 injured · $3.0 million · F2 · 1 event
- Hurricane and Storm Surge in Louisiana, September 15 to 16, 2004$16 million · 24 events
- Hurricane and Storm Surge in Mississippi, September 15 to 16, 2004$10 million · 7 events
- Storm Surge in Florida, September 15 to 16, 2004$9.0 million · 3 events
- Tropical Storm in Georgia, September 15 to 17, 2004$2.0 million · 18 events
- Tropical Storm in Alabama, September 15 to 17, 2004$3.5 million · 5 events
- Flooding in Iowa, September 15 to 22, 2004$1.8 million · 12 events
- Tornadoes in Florida, September 15, 2004$315,000 · F1 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5420132.